Brazilian Journal of Probability and Statistics
- Braz. J. Probab. Stat.
- Volume 29, Number 4 (2015), 790-812.
On matrix-variate Birnbaum–Saunders distributions and their estimation and application
Diverse phenomena from the real-world can be modeled using random matrices, allowing matrix-variate distributions to be considered. The normal distribution is often employed in this modeling, but usually the mentioned random matrices do not follow such a distribution. An asymmetric non-normal model that is receiving considerable attention due to its good properties is the Birnbaum–Saunders (BS) distribution. We propose a statistical methodology based on matrix-variate BS distributions. This methodology is implemented in the statistical software R. A simulation study is conducted to evaluate its performance. Finally, an application with real-world matrix-variate data is carried out to illustrate its potentiality and suitability.
Braz. J. Probab. Stat., Volume 29, Number 4 (2015), 790-812.
Received: February 2014
Accepted: April 2014
First available in Project Euclid: 17 September 2015
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Sánchez, Luis; Leiva, Víctor; Caro-Lopera, Francisco J.; Cysneiros, Francisco José A. On matrix-variate Birnbaum–Saunders distributions and their estimation and application. Braz. J. Probab. Stat. 29 (2015), no. 4, 790--812. doi:10.1214/14-BJPS247. https://projecteuclid.org/euclid.bjps/1442513447